View Full Version : Experiences first week on Focalin 5MG (twice daily)


wudini
06-10-10, 05:46 PM
I've had some concerns over side effects I've encountered being prescribed Focalin 5MG since last Wed. Just as a side note last Sunday the love of my life and the girl I would have liked to spend the rest of my life with ended our relationship on questionable terms. :(

without getting to into detail I'll simply list the side effects I've been feeling noting anything notable next to them

rapid resting heart rate/tachycardia (100+bpm. avg 109/max 120) (avg BP 110/68)
shaking of the hands and "insides". (guess you could call it the 'jitters')
sporadic confusion (a few times i forgot what the topic of conversation was)
extreme nervousness/anxiety
apparent social anxiety (may have been preexisting/co-morbid, intense tightness in my chest and anxiety in social situations)
uneven pupil dilation/size (obvious enough to be pointed out by a friend of mine)
spacy feeling (I would describe it as a slight feeling of intoxication, although this side effect has become less dramatic the last few days)
loss of appetite/weight loss (hard to eat an entire meal, constantly have the already full/not hungry feeling. I have to eat before and in between doses)
slight obsessive compulsiveness (may have been preexisting, but I've noticed myself double/triple/quadruple checking a lot of things. For instance, reading over this post 3 or 4 times to check that all the I's were properly capitalized and then adding this as a result haha.

Those are the most concerning side effects I've encountered so far. I called my doctor today for reassurance that I have to adjust to the meds. The heart rate is really the most concerning. A few people I know that are on medication for anxiety tell me that when I explain how I feel, especially off the meds, it sounds more like anxiety than it does my ADD. However on a positive note, I've gotten more accomplished this last week than I could have ever imagined. I've been unemployed since Circuit City went out of business March of 09 (which seems to have contributed to the breakup), and since being on the medication, I've applied for a few jobs and even have an interview on Monday. I've left my parents family cell phone plan and am on my own, and just little things here and there that I would have put off until eternity, I seem to do without hesitation. However the feeling of anxiety and nervousness I feel that seem to have nothing to do with the breakup I don't feel outweigh these positives. They're really debilitating and noticeable. Is there any anxiety medication (Xanax?) I can go on in conjunction with the Focalin to counteract the negative side effects? Any insight or if anyone who's experienced similar effects could comment on whether or not they subsided with time, would be appreciated. Thanks

-Brian

Amtram
06-10-10, 08:04 PM
The heart rate should go down. It can take up to two weeks to adjust to a stimulant. However, the anxiety may be a sign that you need to change medications or adjust the dosage. Keep track of your side effects. If you feel absolutely no different at all by the end of the week, or worse, you might not want to keep using it. The heart rate is not the one to worry about so much; it's the most likely to diminish.

StoicNate
06-13-10, 01:28 AM
Do you take the brand or generic?

Brand Focalin is better, since it's made by Novartis and is smoother.
The generic is made By Teva/Barr and usually has a lot more side effects.